Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have congestion and dry cough. Took generic sinus allergy medicine. Experiencing chest pain. Worrisome

Dec 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Hi doctor and thank you. I have had a lot of congestion a dry cough, post nasal drip in back of throat that I attributed to allergies. I took a generic sinus allergy medicine and with-in 30 minutes I was having short wave like/rolling chest twinges/pain. Can this type of medicine cause this reaction. This rolling pain lasted close to 1 1/2 hours.
Posted Sun, 5 May 2013 in Asthma and Allergy
Answered by Dr. Nsah Bernard 4 hours later

Thanks for posting on XXXXXXX

I am pleased to be able to answer your query.
Well, my experience has thought me that while taking each medication you should expect any secondary effect (even if it is not mentioned in the manufacturer's manual). If after taking the medication, you developed chest twinges/pain, then it is most likely due to the medication. The generic medication, even though used for allergy might have secondary effects. Not withstanding since you already present with a type of lung problems should not come as a surprise.
I suggest you stay off a little from the medication before taking it again (another trial to confirm if medication is responsible) and if any reaction, then it is for sure the medication responsible. Alternative you can present the issue directly to your primary care doctor who can review you properly (especially for your respiratory infection already present).

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor